Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Does Medroxypogesterone cause cushing syndrome?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am 22, i used meprste for irregular period which was prescribed by doc bt since d day i started using i find many changes in me,gained weight ,felt uneasy,fatigue,countious periods after stopping meprate nd even symptoms like cushing syndrome .wt shud i do to reverse the side effects ??plzzzzzzz suggest me i hve my wedding on 20 of this month nd i cnt consult a doc nw . Plzzzz plzzzz help me, m scared
Posted Tue, 4 Mar 2014 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: Better to get evaluated Detailed Answer: Hi, Thanks for the query. Meprate contains medroxypogesterone. It can cause side effects like weight gain, mood swings, fatigue etc. Cushing syndrome due to using medroxypogesterone for short period is very rare. After stopping medroxypogesterone, withdrawal bleeding can occur. But having bleeding for 4 weeks is somewhat abnormal. Better option is consulting gynecologist and endocrinologist and getting evaluated. By undergoing ultrasound, thyroid profile, 24 hours cortisol levels etc investigations, the possible cause for your problem can be identified and treated. If you cannot consult doctor now, you can follow below measures: - If you are having bleeding now, take pausemf as advised by your previous doctor to control the bleeding. If bleeding doesn't control with that better to consult gynecologist to get evaluated. -If there is no bleeding, no need to worry. Half Life of meprate is 15 to 17 hours. So gradually the drug will be eliminated from the system. And side effects will decrease. To stretchmarks you can use topical creams containing Aloe Vera and vitamin E. Use iron supplements to treat possible anemia. -Try to do exercises to decrease the weight. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the response, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Does Medroxypogesterone cause cushing syndrome? 18 minutes later
Can we get stretch marks wider nd will it lead to getting thin of skin nd i can see my nerves very clearly, why is it?? Nd m getting acne on my face.All these started only after medication. And wt could be the reason of bleeding? I hve taken meprate for 21 days nd in d mean while i missed takin meprate for 3 to 4 times nd i dint take it in d appropiAte timings.and can cushing syndrome can b a side effect of using meprate nd if so vil it go???
Answered by Dr. Sree Gouri SR 3 hours later
Brief Answer: Hormonal imbalance Detailed Answer: Hi, Increasing weight can lead to accumulation of fatty tissue. That can lead to stretching and separation of collagen fibers and formation of stretch marks. In fair complexion individuals vessels can be seen underneath the stretched skin. Hormonal imbalance, stress and strain can lead to acne formation. Missing the pills and altering the time of intake of pills can lead to withdrawal bleeding. But having bleeding continuously for 4 weeks is somewhat abnormal and needs evaluation. Menorrhagia can be seen due to many causes like hormonal imbalance, thyroid hormonal abnormalities, structural causes like fibroids etc. Regarding Cushing syndrome we can come to one conclusion only after investigations. Take care.
Above answer was peer-reviewed by
Follow-up: Does Medroxypogesterone cause cushing syndrome? 2 hours later
Thank yu soooo much doc!!!!!!! Nd m sorry for askin 1last question do strech marks occur wider nd in pink colour
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: Yes Detailed Answer: Hi, Yes. Stretch marks can appear in pink color and gradually the color may change also. The size of the marks depends on the extent of stretching of the skin. You can see in examples in below link. WWW.WWWW.WW Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor